Childhood Diseases

Posted by: Gill | 2010-03-12


Antibiotic red blotches on skin

My 18mth old daughter started a week ago with an on/off very high fever that went up t 39.98C with no other symtoms. We took her to the doctor on Tuesday, and he discovered that her ears and throat are red to its ear and throat infection. He prescribed augmentin. She throws up almost immediately after i give it to her and has also started a runny tummy. I am giving her reuteri drops to help stop the diaree. I have noticed yesterday afternoon after her nap that her face now started to get light red blotches all over and when we bathed her last night its all over her back too. Its not itchy or blister like, its just looks like discolorisation of the skin. She has been for all her vaccinations except the 18month one because she had Roseola when it was time for the MMR and we had to wait a while before she could get it. The MMR was given to her in January only. Any advice will be appreciated.

Expert's Reply



Your toddler appears to be allergic to this antibiotic which is a form of penicillin. She must be regarded as being allergic to penicillin from now on. This rash is called urticaria.Stop the antibiotic. Give your little girl a probiotic such as Reuteri infant drops 5 drops daily for 10 days. She will benefit from using a mild antihistamine such as Allecet syrup 2.5ml once daily for 5 days.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

user comments


Posted by: R | 2010-03-12

My LG also got the red blotches from Augmentin. And on another forum they talked about the Augmentin rash that you can get. Our dr told us to stop it when the rash occured (we phoned). Our LG had it everywhere, even under her feet and the palms of her hands.

Reply to R
Posted by: Purple | 2010-03-12

My son also got red blotches from being on augmentin. The doctor told me it was no rmal and nothing to worry about. However, I have since heard that it is not a normal reaction. He was 13 months old and it was his first antibiotic (also for an ear infection). We had no vomiting though.

However, my son has been on augmentin a number of times since then and we''ve not had blotches. When I''ve mentioned it to our current doctor (we changed due to that doctor telling my mother she had a clear chest when she has smoked for 40 years and had pneumonia) he just said " oh" , but still prescribed augmentin.

I''m quite interested to hear what the paediatrician says, as this has always bothered me.

Reply to Purple

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.